Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 49, NWS Little Rock, AR

June 22, 2013Pulaski County, Saline County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 22, 2013, 5:03 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2013, 5:03 PM CDT (22:03 UTC)
Expired
Jun 22, 2013, 8:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 22 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2660 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WGUS54 KLZK 222203
FFWLZK
ARC119-125-230100-
/O.NEW.KLZK.FF.W.0049.130622T2203Z-130623T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PULASKI COUNTY IN CENTRAL ARKANSAS...
  EASTERN SALINE COUNTY IN CENTRAL ARKANSAS...

* UNTIL 800 PM CDT

* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH VERY HEAVY RAINFALL NEAR MABELVALE...OR 3 MILES
  SOUTH OF SW LITTLE ROCK. DOPPLER RADAR INDICATES 1 TO 2 INCHES OF
  RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST HOUR
  WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO
  OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE
  WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO
  RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WEST LITTLE ROCK...   SW LITTLE ROCK...    
  DOWNTOWN LITTLE ROCK...                     BRYANT...
  SWEET HOME...         SHANNON HILLS...      OTTER CREEK...
  MABELVALE...          IRONTON...            HURRICANE LAKE...
  GEYER SPRINGS...      STATE FAIRGROUNDS...  CHENAL VALLEY...
  ARGENTA...            VIMY RIDGE...         QUAPAW QUARTER...
  PARKERS-IRON SPGS...  FERNDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!

&&

LAT...LON 3482 9258 3477 9222 3456 9225 3455 9256

$$

224

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:24 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 22, 2:24 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
224 PM CDT SAT JUN 22 2013

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE REMAIN CHANCES OF CONVECTION
EACH AFTERNOON TO EARLY EVENING...AND LOCATION AND COVERAGE.
MOSTLY A DIURNALLY DRIVEN POTENTIAL WITH LACK OF ANY SYNOPTIC
SYSTEM. SEVERE STORM THREAT IS ALSO EXPECTED TO REMAIN LOW AND
ISOLATED. TEMPERATURE FORECAST WILL HOLD AROUND NORMAL VALUES TO A
BIT ABOVE.

AFTERNOON CU FIELD HAS FORMED AGAIN AND ISOLATED CONVECTION HAS
FORMED MAINLY OVER SE...CENTRAL TO NORTHERN AR. NOT SEE MUCH OF
ANY SHORT WAVE ENERGY TODAY AND CONVECTION WILL AGAIN BE DIURNALLY
DRIVEN AND GRADUALLY DISSIPATE AFTER SUNSET. THE UPPER RIDGE HAS
HELDED OVER THE CENTRAL TO EASTERN PLAINS...TO A WEAK UPPER LOW
OVER THE SE U.S...AND HAS KEPT MOST OF THE UPPER SHORT WAVE
ENERGY OVER THE UPPER PLAINS. IN PLACE ATMOSPHERE REMAINS MOIST
AND UNSTABLE AND ANY STORM THIS AFTERNOON TO EVENING COULD HAVE
BRIEF HEAVY RAIN. CURRENT SLIGHT CHANCES OF CONVECTION GOING FOR
THIS AFTERNOON...BUT IF MORE DEVELOPS MAY UPDATE TO BETTER CHANCES
IN SPOTS TO BETTER REPRESENT CURRENT TRENDS. HIGHS HAVE REACHED
THE UPPER 80S TO LOWER 90S.

&&

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT

WILL HAVE A SLIGHT TO LOW CHANCE OF LATE AFTERNOON TO EARLY
EVENING CONVECTION IN THE FIRST PEROID...THEN WINDING DOWN AFTER
SUNSET. CHANCES OF CONVECTION OVER THE NEXT SEVERAL DAYS WILL
REMAIN ISOLATED TO LOW SCATTERED IN THE AFTERNOON THE EARLY
EVENINGS WITH LACK OF ANY SURFACE SYNOPTIC SYSTEM TO AFFECT AR.
EVEN THE AMOUNT OF SHORT WAVE ENERGY IS IN QUESTION AS THE UPPER
RIDGE OVER THE CENTRAL TO EASTERN PLAINS HOLDS INTO NEXT
WEEK...AND TAKES THE MOST ENERGY TO THE UPPER MID WEST...THE GREAT
LAKES...TO OHIO VALLEY. A FAVORED LOCATION WILL BE CENTRAL TO
EASTERN AR...WHILE WESTERN AR WILL BE MORE UNDER THE UPPER RIDGE
CENTER WHICH WILL SURPRESS THE ATMOSPHERE THE MOST. WE WILL
MAINTIAN THE MOIST...WARM...AND UNSTABLE ATMOSPHERE OVER AR...AND
OUT FLOW BOUNDARIES WILL HELP SOME CONVECTION INITIATION...WHILE
MUCH WILL BE MORE RANDOM. MONDAY AND TUESDY APPEAR TO BE JUST A
BIT LOWER THAN TODAY AND SUNDAY...AS THE UPPER RIDGE BUILDS A BIT
MORE EAST. OTHERWISE THE SEVERE STORM THREAT WILL REMAIN LOW AND
ISOLATED. TEMPERATURES WILL ALSO WARM A DEGREE OR TWO EACH DAY OUT
OF CONVECTION AREAS...WHILE BE CLOSE TO NORMAL IN ANY AREAS THAT
GETS RAIN.

&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY

ONCE AGAIN ALL MEDIUM RANGE MODELS IN GOOD AGREEMENT THIS
AFTERNOON AND ALL CONTINUE TO ADVERTISE BROAD UPPER LEVEL RIDGING
OVER THE FORECAST AREA TO START THE PERIOD. RIDGE WILL SHIFT TO
THE WEST AS THE PERIOD PROGRESSES AND WILL BE CENTERED OVER THE
GREAT BASIN BY NEXT WEEKEND AND LIKELY BEYOND.

WESTERN SHIFT OF THIS RIDGE WILL RESULT IN NORTHWEST FLOW DEVELOPING
ACROSS THE REGION WHICH WILL ALLOW A WEAK COLD FRONT TO APPROACH THE
STATE LATE FRIDAY INTO FRIDAY NIGHT. A LITTLE CAUTION SHOULD ALWAYS
BE EXERCISED THIS TIME OF THE YEAR WHEN MOVING FRONTS THROUGH SO
ONLY SLIGHT CHANCE POPS CAN BE JUSTIFIED RIGHT NOW.

OTHERWISE ANY PRECIPITATION THAT DOES DEVELOPS WILL BE YOUR TYPICAL
DIURNALLY CONVECTION AND CAN BE COVERED WITH SILENT 10 POPS.
TEMPERATURES WILL AVERAGE CLOSE TO NORMAL FOR LATE JUNE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  91  72  92 /  30  20  20  20
CAMDEN AR         73  93  72  93 /  20  20  20  20
HARRISON AR       69  91  69  90 /  30  20  20  20
HOT SPRINGS AR    73  92  72  92 /  20  20  20  20
LITTLE ROCK   AR  73  93  73  93 /  30  20  20  20
MONTICELLO AR     73  93  72  94 /  50  20  20  20
MOUNT IDA AR      72  90  71  91 /  20  20  20  20
MOUNTAIN HOME AR  70  90  70  91 /  30  20  20  20
NEWPORT AR        73  90  72  93 /  30  20  20  20
PINE BLUFF AR     73  92  72  92 /  30  20  20  20
RUSSELLVILLE AR   71  92  72  93 /  30  20  20  20
SEARCY AR         72  91  71  92 /  30  20  20  20
STUTTGART AR      73  92  72  92 /  30  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...56
Hazardous weather outlook, Jun 22, 3:50 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT SAT JUN 22 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
350 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH EARLY THIS EVENING.
CHANCES FOR SEVERE WEATHER ARE RELATIVELY LOW...BUT THE STRONGEST
STORMS WILL PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY DOWNPOURS. PEOPLE WHO ARE TAKING PART
IN OUTDOOR ACTIVITIES WILL NEED TO WATCH FOR THE DEVELOPMENT OF
STORMS...AND BE PREPARED TO MOVE TO A SAFE PLACE QUICKLY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...
MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER...THE
CHANCES OF ORGANIZED SEVERE WEATHER WILL REMAIN LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

28

In the hours before

Special weather statement, Jun 22, 2:58 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
258 PM CDT SAT JUN 22 2013

ARZ022-023-222030-
POPE AR-VAN BUREN AR-
258 PM CDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN VAN BUREN AND
CENTRAL POPE COUNTIES UNTIL 330 PM CDT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES NORTHEAST OF BROOMFIELD...OR
18 MILES NORTH OF RUSSELLVILLE...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SOLO...               SMYRNA...             HECTOR...
  BROOMFIELD...         BROCK CREEK LAKE...   SIMPSON...
  TREAT...              SCOTTSVILLE...        NOGO...
  MOUNTAIN MAN TRAILHEAD...
  BROCK CREEK CAMPGROUND...
  BAYOU BLUFF CAMPGROUND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3560 9314 3567 9284 3547 9280 3541 9307
TIME...MOT...LOC 1958Z 220DEG 5KT 3552 9302

224
Special weather statement, Jun 22, 3:12 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
312 PM CDT SAT JUN 22 2013

ARZ032-044-045-222045-
FAULKNER AR-LONOKE AR-PULASKI AR-
312 PM CDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...WESTERN
LONOKE AND EXTREME SOUTHERN FAULKNER COUNTIES UNTIL 345 PM CDT...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAVEL RIDGE...OR NEAR LITTLE ROCK AFB...
MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  LITTLE ROCK AFB...    JACKSONVILLE...       SYLVAN HILLS...
  PROTHRO JUNCTION...   OLMSTEAD...           MCALMONT...
  MARCHE...             LEVY...               LAKEWOOD...
  GRAVEL RIDGE...       CAMP ROBINSON...      ARGENTA...
  MACON...              GALLOWAY...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 141 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 152 AND 160.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 10 AND 14.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3474 9226 3490 9236 3500 9214 3482 9203
TIME...MOT...LOC 2013Z 062DEG 2KT 3488 9218

224
Special weather statement, Jun 22, 3:36 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
336 PM CDT SAT JUN 22 2013

ARZ032-044-222105-
FAULKNER AR-PULASKI AR-
336 PM CDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PULASKI AND SOUTHERN
FAULKNER COUNTIES UNTIL 400 PM CDT...

AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAUMELLE...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MAUMELLE...           MORGAN...             MAYFLOWER...
  MARCHE...             LAKE CONWAY...        PALARM...
  NATURAL STEPS...      CATO...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 132 AND 146.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3505 9249 3496 9221 3481 9239 3485 9248
TIME...MOT...LOC 2036Z 208DEG 8KT 3485 9240

51
Local storm report, Jun 22, 4:10 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     LIGHTNING        GRAVEL RIDGE            34.87N 92.19W
06/22/2013                   PULASKI            AR   911 CALL CENTER

            LIGHTNING STRUCK A HOUSE...STARTING A FIRE. DAMAGE WAS
            NOT SEVERE.

&&

28
Local storm report, Jun 22, 4:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     LIGHTNING        GRAVEL RIDGE            34.87N 92.19W
06/22/2013                   PULASKI            AR   911 CALL CENTER

            LIGHTNING STRUCK A HOUSE...TRAVELING INTO THE HOUSE VIA
            A GAS LINE. THERE WAS DAMAGE BEHIND THE KITCHEN STOVE.
            TWO TREES WERE ALSO STRUCK.

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:58 PM CDTSpecial Weather StatementLZKPope32 min
Jun 22, 3:12 PM CDTSpecial Weather StatementLZKPulaski33 min
Jun 22, 3:36 PM CDTSpecial Weather StatementLZKPulaski29 min
Jun 22, 4:25 PM CDTSevere Thunderstorm WarningLZKPulaski35 min
Jun 22, 4:58 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline32 min

Nearby

Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.